Alert archive / New Jersey / Special Marine Warnings in 2017
Special Marine Warning 45, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at May 25, 2017, 7:50 PM EDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2017, 7:50 PM EDT (23:50 UTC)
- Expired
- May 25, 2017, 8:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
The radar
The Dover AFB radar (KDOX), 75 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
332
WHUS51 KPHI 252350
SMWPHI
ANZ430-260045-
/O.NEW.KPHI.MA.W.0045.170525T2350Z-170526T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
750 PM EDT THU MAY 25 2017
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
UPPER DELAWARE BAY...
* UNTIL 845 PM EDT
* AT 750 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 NM SOUTHEAST OF TURKEY POINT TO 7 NM SOUTHWEST OF
WOODLAND BEACH TO NEAR SHIP JOHN SHOAL LIGHT...MOVING NORTHEAST AT
25 KNOTS.
HAZARD...WIND GUSTS 34 KNOTS OR GREATER AND SMALL HAIL.
SOURCE...RADAR INDICATED.
IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND
SUDDENLY HIGHER WAVES.
* LOCATIONS IMPACTED INCLUDE...
WOODLAND BEACH...STONY POINT...SEA BREEZE...
SHIP JOHN SHOAL LIGHT...PEA PATCH ISLAND AND REEDY POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO SAFE HARBOR IMMEDIATELY AS GUSTY WINDS AND HIGH WAVES ARE
EXPECTED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
&&
LAT...LON 3964 7562 3974 7553 3974 7552 3971 7547
3963 7555 3967 7547 3960 7538 3956 7549
3953 7549 3956 7541 3948 7550 3947 7537
3938 7538 3943 7522 3931 7522 3938 7502
3912 7535 3924 7558 3927 7547 3946 7561
TIME...MOT...LOC 2350Z 225DEG 27KT 3936 7578 3928 7562 3924 7545
HAIL...<.75IN
WIND...>34KTS
$$
JRK2 follow-up statements
618
FZUS71 KPHI 260021
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
821 PM EDT THU MAY 25 2017
ANZ430-260045-
/O.CON.KPHI.MA.W.0045.000000T0000Z-170526T0045Z/
821 PM EDT THU MAY 25 2017
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 845 PM EDT...
FOR THE FOLLOWING AREAS...
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE...
AT 821 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR REEDY POINT TO NEAR WOODLAND BEACH TO NEAR SEA
BREEZE...MOVING NORTHEAST AT 25 KNOTS.
HAZARD...WIND GUSTS TO 40 KNOTS AND SMALL HAIL.
SOURCE...RADAR INDICATED.
IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND
SUDDENLY HIGHER WAVES.
STRONG THUNDERSTORMS WILL BE NEAR...
SEA BREEZE AROUND 825 PM EDT.
REEDY POINT AROUND 830 PM EDT.
PEA PATCH ISLAND AROUND 835 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO SAFE HARBOR IMMEDIATELY AS GUSTY WINDS AND HIGH WAVES ARE
EXPECTED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
REPORT SEVERE WEATHER TO THE COAST GUARD OR THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3974 7553 3974 7552 3970 7548 3963 7555
3967 7547 3960 7538 3956 7549 3953 7549
3956 7541 3948 7550 3947 7537 3938 7538
3943 7522 3932 7526 3938 7502 3924 7519
3926 7537 3933 7552 3946 7561 3964 7562
TIME...MOT...LOC 0021Z 224DEG 23KT 3952 7564 3940 7546 3929 7532
HAIL...<.75IN
WIND...40KTS
$$
JRK483
FZUS71 KPHI 260040
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
840 PM EDT THU MAY 25 2017
ANZ430-260050-
/O.EXP.KPHI.MA.W.0045.000000T0000Z-170526T0045Z/
840 PM EDT THU MAY 25 2017
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 845 PM EDT...
THE AFFECTED AREAS WERE...
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE...
THE THUNDERSTORMS HAVE MOVED OUT OF THE AREA AND NO LONGER POSE A
SIGNIFICANT THREAT TO BOATERS.
LAT...LON 3974 7553 3974 7552 3970 7548 3963 7555
3967 7547 3960 7538 3956 7549 3953 7549
3956 7541 3948 7550 3947 7537 3938 7538
3943 7522 3932 7526 3938 7502 3924 7519
3926 7537 3933 7552 3946 7561 3964 7562
TIME...MOT...LOC 0040Z 225DEG 27KT 3961 7552 3949 7534 3938 7520
$$
JRKWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at May 25, 6:31 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 25, 6:31 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
631 PM EDT Thu May 25 2017
.SYNOPSIS...
An area of low pressure will move across the area tonight, then
move away to our northeast through Friday. A weak surface
trough is expected to cross the area during the day Friday. Weak
high pressure may briefly move across the area Friday night
into early Saturday. A weak low is forecast to move along a
developing stationary front to our south Saturday into Saturday
night. Another area of low pressure is forecast to weaken as it
moves into the eastern Great Lakes Sunday into Sunday night,
then an occluded frontal system is expected to affect the area
Sunday night into early Monday. A series of cold fronts are
forecast to move across the area Monday through Wednesday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Showers with locally heavy rain, along with a few
thunderstorms, have developed across SW NJ and extreme SE PA
ahead of a more organized area of showers and thunderstorms
across the Delmarva. Warm front has lifted north through the
Delmarva and southern NJ, and low pressure over southern NJ will
continue to track to the north and east away from the region
tonight.
Main story is the potential for convection this evening. A
potent vort max on the equatorward side of the low will surge
northeastward tonight, with attendant large-scale lift
downstream in much of the Mid-Atlantic. Associated cool air
aloft will enable sufficient (though marginal) instability to
develop to allow convection to continue northeastward into the
CWA this evening. The shear profiles, particularly in the low
levels, are not particularly strong, and an unfavorable veer-
back-veer directional profile will likely develop this evening.
Nevertheless, the strong dynamics of the approaching system and
the steep low-level lapse rates may allow for some "loose"
organization, the latter of which via the development/merging of
strong cold pools. Convection-allowing model guidance is fairly
aggressive in developing a fairly broad region of strong
convection to the southwest, lifting it through the area this
evening (generally through midnight).
The main threats with these storms should be small to
marginally severe hail, especially if convection can remain
somewhat discrete, gusty winds given the dry midlevels and steep
low-level lapse rates, and heavy rainfall. The main limiting
factors at this time for a more robust threat include the
marginal nature of CAPE and the aforementioned limitations of
the vertical wind profile. Fast storm motions and dry midlevel
air will likely preclude a widespread flash flood threat, but
there is some concern that convective cells may train from south
to north should more widespread development occur. Though the
recent HRRR output looks a bit on the extreme side, the
suggestion of small swaths of heavy rains (1-2+ inches) demands
increased attention to this threat this evening.
Once the main convection exits northeast late this evening, the
pivoting nature of the approaching upper low suggests
wraparound showers remain a possibility for the overnight hours,
especially north of the Mason-Dixon Line. Kept higher PoPs in
this area through 6 am, though kept thunder chances to slight
after 2 am, when the main show should be done.
Low-confidence temp/wind forecast, with several updates likely
overnight. Winds should transition to westerly by late tonight.
Lows generally in the 50s, maybe near or slightly above 60 near
the coast and in Delmarva.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
The main upper low shifts into New England on Friday, with
westerly flow prevailing across the area during the day. Several
perturbations in the flow are likely to move through the area
during the day, especially in the morning. This should keep
skies partially to mostly cloudy most of the day, and may allow
for a sprinkle or light shower to occur, especially north of the
Mason-Dixon Line. The 18Z NAM has a few showers farther to the
south as a vort max rotates southeastward through the Mid-
Atlantic around midday, but there is not a lot of support from
higher-resolution guidance at the moment. As such, kept PoPs low
or non-mentionable for the most part south of the I-78/I-195
corridor.
Main sensible weather impact tomorrow may be the winds, with
some stronger mixing likely to occur during the afternoon hours.
Winds above the boundary layer are not particularly strong
(20-30 kts), but gusts of 20-30 mph are likely by afternoon
across most of the area.
Forecast max temperatures range from the mid 60s in the Poconos
to the mid 70s in the urban corridor to around 80 in southern
Delmarva.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
An unsettled weather pattern continues for much of the extended
forecast with several periods of rain possible.
Friday night through the early part of Saturday is expected to
be mostly dry as weak high pressure quickly moves across the
area. However, later in the day, a weak area of low pressure
will be approaching from the west but passing to our south along
a developing frontal boundary to our south. Also, a short
wave/vorticity impulse is expected to move across the area
during the day, so there will be a chance of an isolated shower
during the day Saturday.
On Saturday night, the frontal boundary is expected to remain
to our south, but should begin lifting northward toward the area
Sunday. It will likely not make its way into the area until
Sunday night. There will be a chance of showers overnight
Saturday into Sunday, but the best chance of showers is expected
to be Sunday night as the occluded front moves into the area.
A series of cold fronts are forecast to move across the area
Monday through Wednesday of next week as low pressure remain
nearly stationary across southern Canada just north of the Great
Lakes region.As any short wave/vorticity impulses slide across
the area, they could lead to additional showers or thunderstorms
early next week.
High pressure tries to build back into the area for Thursday, which
would provide a dry forecast.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Low confidence forecast for much of the TAF period, especially
through 12Z Friday.
VFR conditions south of the warm front, generally at KACY and
KMIV. Otherwise, widespread IFR CIGs, through some showers may
break those low CIGs to MVFR briefly.
Showers and thunderstorms likely for most of the airspace this
evening, generally through around 04Z. Lingering showers
possible through 09Z, especially in NJ. Slow improvement in CIGs
this evening/overnight, with generally VFR conditions by
daybreak Friday. Winds 10 kts or less through tonight, but
becoming west/gusty tomorrow.
OUTLOOK...
Friday night...Generally VFR.
Saturday...Generally VFR. Showers moving into the area later in the
day, which could lead to lowering ceilings.
Saturday night-Sunday...MVFR CIGS possible. Chance of scattered
showers.
Sunday night...MVFR to IFR conditions possible with periods of low
clouds and rain.
Monday...Generally improving to VFR during the morning. Scattered
showers and thunderstorms possible during the day.
Monday night-Tuesday...Generally VFR. Chance of showers or
thunderstorms on Tuesday.
&&
.MARINE...
Small craft advisory continues, mainly for high seas, through
Friday afternoon. Seas at the buoys have increased to 5-6 feet.
Gusts to 25 KT will develop tonight, and then gusty W-NW winds
could continue to gust to 25 KT on Friday.
Showers and thunderstorms likely on the waters tonight. Gusty
winds, small hail, and frequent cloud-to-ground lightning are
all threats from these storms. Locally strong winds/rough seas
are likely in vicinity of these storms.
Winds become westerly on Friday. A light shower or two may
occur, especially off the New Jersey coast.
RIP CURRENTS...
A moderate risk of rip currents continues through this evening
given the easterly-to-southerly flow in place. However, as winds
become westerly tonight, conditions will become less favorable
for the development of dangerous rip currents. For now, think
chances remain in the low category tomorrow.
OUTLOOK...
Friday night-Tuesday...Conditions expected to remain below advisory
levels, although winds may gust around 20 knots at times.
&&
.TIDES/COASTAL FLOODING...
A Coastal Flood Advisory remains for this evening for coastal
counties of Delaware and New Jersey, as well as counties along
the Chesapeake, Delaware, and Raritan Bays. The astronomical
tides with the new moon are particularly high with the evening
high tide cycle, and the persistent onshore flow has lead to a
1-2 foot tidal departure. It is possible that additional spotty
flooding may occur with the evening high tides Friday and
Saturday.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Coastal Flood Advisory until 1 AM EDT Friday for NJZ012>014-
020>027.
DE...Coastal Flood Advisory until 1 AM EDT Friday for DEZ002>004.
MD...Coastal Flood Advisory until 8 PM EDT this evening for MDZ015-
019-020.
MARINE...Small Craft Advisory until 6 PM EDT Friday for ANZ450>455.
&&
Synopsis...Robertson
Near Term...CMS/MPS
Short Term...CMS
Long Term...Robertson
Aviation...CMS/Robertson/MPS
Marine...CMS/Robertson/MPS
Tides/Coastal Flooding...Hazardous weather outlook, May 25, 7:49 PM EDT, 1 minute before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 749 PM EDT Thu May 25 2017 DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-015>019-PAZ054-055- 060>062-070-071-101>106-270000- New Castle-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-Warren- Morris-Hunterdon-Somerset-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 749 PM EDT Thu May 25 2017 This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ002-003-NJZ012-013-020>023-027-270000- Kent-Inland Sussex-Middlesex-Western Monmouth-Ocean-Cumberland- Atlantic-Cape May-Southeastern Burlington- 749 PM EDT Thu May 25 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT FRIDAY... This Hazardous Weather Outlook is for central Delaware, southern Delaware, central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-270000- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 749 PM EDT Thu May 25 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT FRIDAY... This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-270000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 749 PM EDT Thu May 25 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 25, 6:16 PM EDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 616 PM EDT THU MAY 25 2017 NJZ016>018-021-252245- Salem-Cumberland-Camden-Gloucester- 616 PM EDT THU MAY 25 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CUMBERLAND...EAST CENTRAL SALEM...SOUTHWESTERN CAMDEN AND CENTRAL GLOUCESTER COUNTIES... At 616 PM EDT, a strong thunderstorm was located over Elmer, or 10 miles north of Bridgeton, moving northeast at 30 mph. Winds up to 45 mph and half inch hail are possible with this storm. Locations impacted include... Deptford, West Deptford, Glassboro, Lindenwold, Woodbury, Pitman, Clayton, Berlin, Westville, Woodbury Heights, National Park, Elmer, Franklinville, Sicklerville, Williamstown, Olivet, Mullica Hill, Seabrook Farms, Turnersville and Monroe Township. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3945 7516 3953 7532 3988 7518 3977 7490 TIME...MOT...LOC 2216Z 204DEG 25KT 3958 7521 JRK
Special weather statement, May 25, 6:39 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
639 PM EDT THU MAY 25 2017
NJZ009-PAZ104>106-252315-
Hunterdon-Lower Bucks-Upper Bucks-Eastern Montgomery-
639 PM EDT THU MAY 25 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HUNTERDON...EAST
CENTRAL MONTGOMERY...CENTRAL BUCKS AND NORTHEASTERN PHILADELPHIA
COUNTIES...
At 639 PM EDT, a strong thunderstorm was located over Willow Grove,
or 10 miles north of Philadelphia, moving north at 25 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
Doylestown, Byram, Hatboro, Bedminster, Jenkintown, Chalfont,
Tinicum, Rockledge, New Hope, Dublin, Abington, Bryn Athyn, Ivyland,
Stockton, Willow Grove, Lumberville, Richboro, Sergeantsville,
Pipersville and Gardenville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4012 7504 4008 7509 4006 7509 4010 7518
4046 7522 4046 7490
TIME...MOT...LOC 2239Z 195DEG 20KT 4015 7510
JRKSpecial weather statement, May 25, 6:48 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
648 PM EDT THU MAY 25 2017
DEZ003-004-252315-
Inland Sussex-Delaware Beaches-
648 PM EDT THU MAY 25 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...
At 648 PM EDT, a strong thunderstorm was located over Salisbury,
moving northeast at 30 mph.
Winds up to 50 mph and pea size hail are possible with this storm.
Locations impacted include...
Millsboro, Laurel, Delmar, Dagsboro, Millville, Sycamore, Gumboro and
Frankford.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3846 7564 3869 7545 3860 7522 3858 7518
3857 7518 3858 7517 3855 7511 3845 7528
TIME...MOT...LOC 2248Z 220DEG 26KT 3839 7555
JRKSpecial weather statement, May 25, 7:13 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
713 PM EDT THU MAY 25 2017
DEZ002-003-MDZ020-252345-
Inland Sussex-Kent-Caroline-
713 PM EDT THU MAY 25 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SUSSEX...SOUTHERN
KENT AND EAST CENTRAL CAROLINE COUNTIES...
At 713 PM EDT, a strong thunderstorm was located over Andrewsville,
or 16 miles northwest of Georgetown, moving northeast at 30 mph.
Winds up to 50 mph are possible with this storm.
Locations impacted include...
Dover, Milford, Harrington, Camden, Bowers, Woodside, Viola, Rising
Sun-Lebanon, Rising Sun, Dover Base Housing, Big Stone Beach,
Andrewsville, Felton, Greenwood, Frederica, Houston, Magnolia,
Farmington, Rodney Village and Kent Acres.
LAT...LON 3885 7578 3918 7549 3910 7540 3907 7541
3901 7533 3898 7531 3895 7532 3894 7531
3893 7532 3890 7529 3878 7560
TIME...MOT...LOC 2313Z 230DEG 25KT 3885 7562
JRKLocal storm report, May 25, 7:49 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
749 PM EDT THU MAY 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND DMG CHESTERTOWN 39.22N 76.07W
05/25/2017 KENT MD 911 CALL CENTER
TREE DOWN
&&
EVENT NUMBER PHI1700722
TASpecial weather statement, May 25, 7:49 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Mount Holly NJ
749 PM EDT THU MAY 25 2017
DEZ001-002-MDZ008-012-NJZ016-021-260015-
Kent-New Castle-Cecil-Kent-Salem-Cumberland-
749 PM EDT THU MAY 25 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NEW
CASTLE...NORTHERN KENT...NORTHEASTERN QUEEN ANNE'S...NORTHEASTERN
KENT...SOUTHEASTERN CECIL...WEST CENTRAL CUMBERLAND AND SOUTHWESTERN
SALEM COUNTIES...
At 749 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Sassafras to near Clayton to near
Dover Speedway. Movement was northeast at 30 mph.
Winds up to 40 mph and pea size hail are possible with these storms.
Locations impacted include...
Dover, Millville, Bridgeton, Middletown, Elkton, Smyrna, Clayton,
Cheswold, Greenwich, Cecilton, Shiloh, Warwick, Woodland Beach,
Glasgow, Bohemias Mills, Hancocks Bridge, Newport Meadows, Port Penn,
Brantwood and Delaney Corner.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3964 7582 3955 7557 3953 7556 3952 7554
3953 7553 3939 7509 3927 7523 3930 7524
3930 7527 3924 7541 3920 7540 3913 7541
3918 7555 3917 7556 3927 7583 3934 7596
TIME...MOT...LOC 2349Z 225DEG 27KT 3934 7581 3925 7565 3921 7548
JRKThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:12 PM EDT | Special Marine Warning | PHI | 63 min | |
| May 25, 5:15 PM EDT | Special Weather Statement | PHI | Cumberland | 30 min |
| May 25, 5:29 PM EDT | Areal Flood Advisory | PHI | Camden, Cumberland, Gloucester, Salem | 2 hr |
| May 25, 5:51 PM EDT | Special Weather Statement | PHI | Salem | 24 min |
| May 25, 6:16 PM EDT | Special Weather Statement | PHI | Gloucester | 29 min |
| May 25, 7:37 PM EDT | Special Marine Warning | PHI | 38 min | |
| May 25, 7:56 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland, Salem | 49 min |
| May 25, 5:42 PM EDT | Special Weather Statement | PHI | Philadelphia | 33 min |
| May 25, 6:39 PM EDT | Special Weather Statement | PHI | Bucks | 36 min |
| May 25, 5:48 PM EDT | Severe Thunderstorm Warning | PHI | Queen Anne's, Talbot | 42 min |
| May 25, 6:26 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's, Talbot | 49 min |
| May 25, 7:09 PM EDT | Severe Thunderstorm Warning | PHI | Cecil, Kent, Queen Anne's | 51 min |
Nearby
Special Marine Warnings in New Jersey, 2017Every special marine warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.